Banishing Bad Hair Days since 1997!™
  New Posts New Posts RSS Feed - Depo=weight gain
  FAQ FAQ  Forum Search   Events   Register Register  Login Login

Depo=weight gain

 Post Reply Post Reply
Author
MoNiCaxOC View Drop Down
Member
Member


Joined: December 21 2004
Location: Chino Hills, CA
Status: Offline
Points: 113
Post Options Post Options   Thanks (0) Thanks(0)   Quote MoNiCaxOC Quote  Post ReplyReply Direct Link To This Post Topic: Depo=weight gain
    Posted: December 21 2004 at 12:09pm
Has anyone been on the DepoProvera birth control shot and gained a LOT of weight? I gained about 50 pounds in about a year-and-a-half and now I read all the Depo horror stories that say the same thing. Just wondering if anyone else had the same problem and how they lost the weight afterward?
This is because I can spell konfusion with a K
It's hard to like it
It's to dying in anothers arms
And why i had to try it...
- Something Corporate "Konstantine"
Back to Top
Honeydoo View Drop Down
Member
Member
Avatar

Joined: December 12 2004
Status: Offline
Points: 651
Post Options Post Options   Thanks (0) Thanks(0)   Quote Honeydoo Quote  Post ReplyReply Direct Link To This Post Posted: December 22 2004 at 11:47pm
Hey, I just responded to your other post, but I wanted to respond to this one too. I'm not on the shot, it was an option but I decided not to take it just for that reason. I have heard of alot of women gaining weight on this due to 2 things:

1. Increase in appetite, therefore they're eating more.

2. Water retention.

If you have a healthy diet, you may still retain some water, but not much.
http://public.fotki.com/Honeydoo
pw: bombay
Back to Top
MoNiCaxOC View Drop Down
Member
Member


Joined: December 21 2004
Location: Chino Hills, CA
Status: Offline
Points: 113
Post Options Post Options   Thanks (0) Thanks(0)   Quote MoNiCaxOC Quote  Post ReplyReply Direct Link To This Post Posted: December 23 2004 at 9:57am
Yeah, I think it just really slowed my metabolism. I ate like a PIG before and stayed a nice slim 120 lbs (I'm 5'8"). As soon as I took it everything I ate went straight on me!
This is because I can spell konfusion with a K
It's hard to like it
It's to dying in anothers arms
And why i had to try it...
- Something Corporate "Konstantine"
Back to Top
cebnn View Drop Down
Junior Member
Junior Member
Avatar

Joined: February 10 2005
Location: United States
Status: Offline
Points: 177
Post Options Post Options   Thanks (0) Thanks(0)   Quote cebnn Quote  Post ReplyReply Direct Link To This Post Posted: February 10 2005 at 1:53pm
I never lost all the weight after I had my son. I gained 80 pounds because of gestational diabeties, but managed to lose all but 20 pounds. I've been on Depo for about a year, and haven't gained any weight, but I haven't lost any either. Even though I try to work out and eat sensiably. I'm not that bothered by it, but it would be nice to lose about 10 of these last 20 pounds.
Back to Top
wannabecurly View Drop Down
Newbie
Newbie
Avatar

Joined: February 24 2005
Location: Honolulu, Hawaii
Status: Offline
Points: 11
Post Options Post Options   Thanks (0) Thanks(0)   Quote wannabecurly Quote  Post ReplyReply Direct Link To This Post Posted: March 17 2005 at 4:41pm
I have been on Depo for over a year and gained 30 lbs with it. I had lost the baby weight soon after having my dd but gained the 30 lbs after that. I'm getting a tubal later this month and am anxious to see weather I can get this weight off. But I didn't have any other problems with it. I didn't have any pds. or pms so that part was great.
Nikkipatiently waiting for the hair I dream of. 1c/m/ii
Back to Top
Alyssa_ View Drop Down
Member
Member
Avatar

Joined: January 09 2005
Location: edge of nowhere
Status: Offline
Points: 148
Post Options Post Options   Thanks (0) Thanks(0)   Quote Alyssa_ Quote  Post ReplyReply Direct Link To This Post Posted: March 17 2005 at 7:15pm
If you have *any* other option besides a tubal, you really should go with it. Having my tubes tied was the worst mistake I ever made.. I started having cramps during my period so bad that I literally could barely get out of bed for days, mood swings from hell (and not just during PMS either!), weight gain, irregular periods, depression, anxiety... I actually ended up in the hospital because I had a nervous breakdown. After all that, I still have to take birth control just to keep my hormones in check. My aunt went through very similar symptoms after having her tubes tied.. she finally opted for a complete hysterectomy, that's how bad it was. If I had known that before, I'd never have had mine done.

I know this sort of thing doesn't happen to everyone who gets their tubes tied, but it does happen, and it isn't reversible without a lot of money and risk to your health. With BC you can at least try different pills or the patch and usually find one that works well for you.

Sorry about butting in with my story, it's just that I'd just hate to see anyone else go through the hell I went through.
Back to Top
Renee View Drop Down
Member
Member
Avatar

Joined: September 22 2004
Location: United States
Status: Offline
Points: 800
Post Options Post Options   Thanks (0) Thanks(0)   Quote Renee Quote  Post ReplyReply Direct Link To This Post Posted: March 27 2005 at 11:04am
I was on depo for nine months and i didnt gain any weight. My appetite definitely increased. I'm 5'4 and 98lbs.  
Back to Top
 Post Reply Post Reply
  Share Topic   

Forum Jump Forum Permissions View Drop Down


Copyright 1997-2021, hairboutique.com, All Rights Reserved.
About,
Advertise,
Contact Us,
Disclaimer
Press,
Privacy Statement,
Terms of Service,